Alert archive / New York / High Wind Watches in 2012
High Wind Watch 1, NWS Albany, NY
NWS Albany, NY issued this high wind watch at Sep 17, 2012, 3:25 PM EDT for 4 states. It took effect at Sep 18, 2012, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 17, 2012, 3:25 PM EDT (19:25 UTC)
- In effect from
- Sep 18, 2012, 12:00 PM EDT
- Expired
- Sep 18, 2012, 5:08 AM EDT
- In force
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS71 KALY 171925 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 325 PM EDT MON SEP 17 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-181000- /O.NEW.KALY.HW.A.0001.120918T1600Z-120919T1000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 325 PM EDT MON SEP 17 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT...FOR EASTERN NEW YORK AND ALL OF ADJACENT WESTERN NEW ENGLAND. * TIMING...HIGHEST THREAT POTENTIAL IS FROM TUESDAY AFTERNOON INTO TUESDAY EVENING. * WINDS...WIND GUSTS TO 60 MPH POSSIBLE...WITH THE HIGHEST THREAT FROM THUNDERSTORMS LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. * IMPACTS...DAMAGE FROM FALLEN TREES AND TREE LIMBS WHICH MAY ALSO IMPACT POWER LINES TO RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
1 follow-up statement
290 WWUS71 KALY 180908 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 508 AM EDT TUE SEP 18 2012 CTZ001-MAZ001-025-NYZ054-061-066-084-VTZ013-014-181800- /O.UPG.KALY.HW.A.0001.120918T1600Z-120919T1000Z/ /O.NEW.KALY.HW.W.0003.120918T1600Z-120919T1000Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- EASTERN RENSSELAER-EASTERN COLUMBIA-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS... CHATHAM...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS... AMENIA...MILLERTON...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 508 AM EDT TUE SEP 18 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE TACONICS OF NEW YORK...LITCHFIELD HILLS OF NORTHWESTERN CONNECTICUT...BERKSHIRES...AND SOUTHERN GREEN MOUNTAINS OF VERMONT. * TIMING...HIGHEST THREAT POTENTIAL IS THIS AFTERNOON INTO THIS EVENING. * WINDS...WIND GUSTS UP TO 60 MPH. * IMPACTS...WIDESPREAD DAMAGE FROM FALLEN TREES AND TREE LIMBS ...WHICH MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CTZ013-NYZ032-033-038>043-047>053-058>060-063>065-082-083-VTZ015- 181800- /O.UPG.KALY.HW.A.0001.120918T1600Z-120919T1000Z/ /O.NEW.KALY.WI.Y.0008.120918T1600Z-120919T1000Z/ SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-EASTERN WINDHAM- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO... NORTHWOOD...OLD FORGE...SPECULATOR...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE... ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON... ARLINGTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 508 AM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...FOR SOUTHERN LITCHFIELD COUNTY...EASTERN WINDHAM COUNTY VERMONT...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. * TIMING...HIGHEST THREAT POTENTIAL IS FROM THIS AFTERNOON INTO THIS EVENING. * WINDS...WIND GUSTS 46 TO 57 MPH. * IMPACTS...SPOTTY DOWNED TREES...LIMBS...AND POWER LINES CAN BE ANTICIPATED...ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Sep 17, 1:43 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 17, 1:43 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT MON SEP 17 2012
.SYNOPSIS...
IT WILL BE ANOTHER PLEASANT DAY AS HIGH PRESSURE DOMINATES...THERE
WILL BE ABUNDANT SUNSHINE AND LIGHT WINDS WITH TEMPERATURES A BIT
ABOVE NORMAL...IN THE 70S. A POWERFUL LOW PRESSURE SYSTEM WILL
APPROACH FROM THE SOUTH AND WEST TONIGHT AND MOVE ACROSS THE
REGION TUESDAY AND TUESDAY NIGHT BRINGING STRONG SOUTHERLY WINDS
AND A WIDESPREAD SOAKING RAINFALL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1032 AM EDT...ONLY A FEW CHANGES NEEDED TO REFLECT CURRENT
OBS AND TRENDS FOR THE REST OF TODAY. HIGH PRESSURE AT THE SURFACE
WILL SHIFT EASTWARD AND OFF THE COAST THIS AFTERNOON. ALOFT THE
LONGWAVE PATTERN WILL BE AMPLIFYING WITH RIDGING BEING INDUCED
OVER THE REGION AS THE TROUGH OVER THE NORTHERN PLAINS DIGS AND
SHIFTS EASTWARD INTO THE GREAT LAKES. SO WE END UP WITH ANOTHER
PLEASANT DAY ACROSS THE AREA AS HIGH PRESSURE DOMINATES. THERE
WILL BE ABUNDANT SUNSHINE...LIGHT WINDS AND TEMPERATURES A BIT
ABOVE NORMAL...IN THE 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
POWERFUL LOW PRESSURE SYSTEM TO IMPACT REGION WITH STRONG SOUTHERLY
WINDS...WIDESPREAD RAINFALL AND A CHANCE OF THUNDERSTORMS.
THE LONGWAVE PATTERN WILL AMPLIFY AS THE TROUGH OVER THE NORTHERN
PLANS AND GREAT LAKES REGION DEEPENS AND ADVANCES EASTWARD AS SHORT
WAVES MOVE THROUGH IT. A SURFACE LOW WILL DEVELOP OVER THE
OHIO/TENNESSEE VALLEY AND STRENGTH AS IT HEADS NORTHEASTWARD ACROSS
THE REGION TUESDAY AND TUESDAY NIGHT SWEEPING A COLD FRONT THROUGH.
A VERY STRONG SOUTHERLY LOW LEVEL JET DEVELOPS AHEAD OF THE SYSTEM
AND MOVES OVER THE REGION TUESDAY AFTERNOON AND EVENING. GUIDANCE
HAS A 60-80 KNOTS AT 850 MB AND 40-60 KNOTS 925 MB. THE QUESTION
IS HOW MUCH OF THIS WIND CAN REACH THE SURFACE. EXPECTING A
WIDESPREAD RAINFALL TO BE OCCURRING BY THE TIME THE JET STRENGTHENS
AND A LOW LEVEL INVERSION SHOULD DEVELOP. AT THIS TIME...THINKING
WILL LIKELY NEED A WIND ADVISORY (WINDS 31-39 MPH AND/OR GUSTS
46-57 MPH) BUT CAN NOT RULE OUT THE POSSIBILITY THAT A HIGH WIND
WARNING (40+ MPH AND/OR GUSTS 58+ MPH) COULD BE NEEDED FOR SOME
AREAS. WILL CONTINUE TO HIGHLIGHT WIND THREAT IN OUR HAZARDOUS
WEATHER OUTLOOK.
A NARROW LINE OF CONVECTION SHOULD DEVELOP AHEAD OF THE COLD FRONT
WHICH COULD HELP TRANSFER STRONG WINDS TO THE SURFACE. INSTABILITY
WILL BE MEAGER WITH MLCAPE VALUES OF UP 100 J/KG POSSIBLE. HOWEVER
SINCE THE WIND FLOW WILL BE SO STRONG THE STORM PREDICTION CENTER
CONTINUES TO HAVE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A
PORTION OF OUR FORECAST AREA (EASTERN CATSKILLS...SOUTHERN PORTIONS
OF THE CAPITAL DISTRICT...MID HUDSON VALLEY...TACONICS...BERKSHIRES
AND NORTHWEST CONNECTICUT) WITH THE REST OF THE FORECAST IN THE
GENERAL OUTLOOK FOR THUNDERSTORMS. HAVE CONTINUED WITH CHANCE OF
THUNDERSTORMS AND HAVE ENHANCED WORDING GUSTY WINDS AND HEAVY
RAINFALL FOR THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO
KEEP MENTION IN OUR HAZARDOUS WEATHER OUTLOOK.
A WIDESPREAD SOAKING RAINFALL IS EXPECTED WITH 1 TO 3 INCHES OF
RAIN ANTICIPATED WITH HIGHER AMOUNTS POSSIBLE ACROSS THE HIGHER
TERRAIN IN AREAS WHERE A SOUTH TO SOUTHEAST FLOW ENHANCES RAINFALL.
SINCE ANTECEDENT CONDITIONS ARE DRY ONLY SOME PONDING OF WATER ON
ROADWAYS IS EXPECTED WITH POOR DRAINAGE FLOODING POSSIBLE.
LOOKING AT RAIN OVERSPREADING THE AREA FROM SOUTHWEST TO NORTHEAST
LATE TONIGHT AFTER MIDNIGHT/EARLY TUESDAY MORNING WITH A WIDESPREAD
RAINFALL BY EARLY AFTERNOON. WINDS WILL SHIFT TO THE WEST WITH
THE COLD FRONTAL PASSAGE THEN THE CHANCES FOR RAIN WILL DECREASE
WITH ONLY A LINGERING THREAT FOR SHOWERS WEDNESDAY MORNING. EXPECTING
FRONTAL PASSAGE ALONG THE HUDSON RIVER VALLEY AROUND MIDNIGHT.
IT WILL BE COOL WEDNESDAY AS COLD AIR ADVECTION OCCURS WITH HIGHS
ONLY IN UPPER 50S TO UPPER 60S. IT WILL BE BRISK MUCH OF THE DAY
WITH WINDS WEAKENING DURING THE AFTERNOON AS HIGH PRESSURE BUILDS
IN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE EXTENDED FORECAST OPENS WITH A COLD FRONT EAST OF NEW
ENGLAND...AND HIGH PRESSURE RIDGING IN FROM SRN QUEBEC. THE COLD
ADVECTION IN THE WAKE OF THE FRONT ALLOWS H850 TEMPS TO FALL BACK TO
+3C TO +7C FROM NW TO SE ACROSS THE FCST AREA. EXPECT LOWS TO RANGE
FROM THE MID AND U30S OVER THE SRN DACKS AND SRN GREENS...TO THE
LOWER AND MID 40S OVER THE MOHAWK VALLEY...GREATER CAPITAL
REGION...AND TACONICS. A FEW U40S MAY OCCUR OVER THE MID HUDSON
VALLEY AND NW CT.
ON THURSDAY....HIGH PRESSURE REMAINS ANCHORED OVER SE QUEBEC AND NRN
NEW ENGLAND....AS THE FRONT REMAINS OFF THE COAST. A CLOSED H500
ANTICYCLONE REMAINS OVER THE NRN ATLANTIC...ACTING AS A BLOCKING
HIGH...WITH A BROAD H500 TROUGH OVER S-CNTRL CANADA...THE UPPER
MIDWEST....NRN PLAINS...AND THE GREAT LAKES REGION. NY AND WRN NEW
ENGLAND SHOULD ENJOY FAIR AND SEASONABLY COOL WX WITH HIGHS IN THE
60S...WITH A FEW LOWER 70S OVER THE SE EXTREME OF THE FCST AREA.
THU NIGHT THROUGH FRIDAY...CLOUDS INCREASE WITH A WARM FRONT
ASSOCIATED WITH THE UPSTREAM COLD FRONT GRAZING LOCATIONS NORTH AND
WEST OF THE CAPITAL REGION. THE BEST CHANCE FOR A SPRINKLE OR
ISOLATED SHOWER WILL BE DURING THE AFTERNOON. TEMPS WILL MODERATE TO
NORMAL TO SLIGHT ABOVE NORMAL VALUES.
FRIDAY NIGHT INTO THE WEEKEND...THE MEDIUM RANGE GUIDANCE AND
ENSEMBLES INDICATE THE COLD FRONT WILL MAKE SLOW PROGRESS ACROSS THE
REGION. THOUGH NOT A WASHOUT...THERE WILL BE A CHANCE OF SHOWERS ON
SATURDAY WITH THE PASSAGE OF THE COLD FRONT. CYCLONIC FLOW WILL
PERSIST ALOFT OVER THE REGION...WHICH WILL ALLOW A SLIGHT TO LOW
CHANCE OF SHOWERS TO CONTINUE INTO SUNDAY. TEMPS ON SATURDAY WILL
BE IN THE 70-75F RANGE IN THE VALLEYS AND OVER THE HILLS...AND MID
TO U60S OVER THE MTNS. EXPECT A COOL DOWN FOR SUNDAY WITH MID AND
U60S IN THE VALLEYS...AND U50S TO M60S OVER THE HILLS AND MTNS.
OVERALL...PCPN LOOKS BELOW NORMAL...AND TEMPS AROUND NORMAL IN THE
LONG TERM.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE DAY...WITH
MVFR/IFR LIKELY AS CONDITIONS DETERIORATE AS A COMPLEX STORM SYSTEM
MOVES INTO THE AREA LATE MONDAY NIGHT INTO TUESDAY.
THIS AFTERNOON...SCT CU FIELD WILL CONTINUE THROUGH THE REMAINDER OF
THE AFTERNOON AS DAYTIME HEATING INDUCES UPSLOPE MIXING ALONG THE
HIGHER TERRAIN. THESE CLOUDS WILL DISSIPATE TOWARDS SUNSET WITH LOSS
OF DAYTIME HEATING. WINDS WILL BE OUT OF THE S/SW AT 5-10 KTS.
TONIGHT INTO TUESDAY...SCT TO BKN CIRRUS WILL BEGIN TO MOVE INTO THE
REGION AHEAD OF AN APPROACHING VIGOROUS STORM SYSTEM AFTER 00Z
TUESDAY. CEILINGS WILL CONTINUE TO LOWER THROUGH THE
OVERNIGHT...THOUGH STILL VFR CONDITIONS. CONFIDENCE IS LOW THAT FOG
WILL DEVELOP AT KGFL WITH ENOUGH BOUNDARY LAYER MIXING AND CLOUDS TO
INHIBIT FOG FORMATION.
LATEST MODEL GUIDANCE DEPICTS ONSET OF PRECIPITATION AND MVFR
CONDITIONS AT KPOU TO BE AROUND 09Z TUESDAY. LOWERED CEILINGS AND
VISIBILITY AT NORTHERN TAF SITES TO ACCOUNT FOR PROGRESSION OF
SYSTEM. IFR CONDITIONS ARE LIKELY AFTER 12Z AT ALL TAF SITES WITH
WIDESPREAD RAINFALL AND REDUCED CEILINGS AND VISIBILITY. AN
ANOMALOUSLY STRONG SOUTHERLY LOW LEVEL JET WILL ALSO FAVOR LLWS AT
ALL TAF SITES AFTER 12Z. WINDS TUESDAY WILL BE GUSTY FROM THE S/SE
AT 15-20 KTS WITH GUSTS TO 40 KTS. WILL CONTINUE TO MONITOR LATEST
GUIDANCE FOR FUTURE UPDATES ON THIS EVOLVING SITUATION.
OUTLOOK...
TUE-TUE NIGHT...MVFR/IFR. RAIN. WINDY. LLWS LIKELY.
WED...MVFR TO VFR. -SHRA MAINLY IN THE MORNING.
WED NIGHT-SAT...VFR. NO SIG WX.
&&
.FIRE WEATHER...
IT WILL BE ANOTHER PLEASANT DAY AS HIGH PRESSURE DOMINATES WITH
ABUNDANT SUNSHINE AND LIGHT WINDS. A POWERFUL LOW PRESSURE SYSTEM
WILL APPROACH FROM THE WEST TONIGHT AND MOVE ACROSS THE REGION
TUESDAY AND TUESDAY NIGHT BRINGING STRONG SOUTHERLY WINDS AND A
WIDESPREAD SOAKING RAINFALL.
&&
.HYDROLOGY...
A WIDESPREAD SOAKING RAINFALL IS EXPECTED LATE TONIGHT THROUGH
TUESDAY NIGHT. ONE TO 3 INCHES OF RAIN IS ANTICIPATED WITH HIGHER
AMOUNTS POSSIBLE ACROSS THE HIGHER TERRAIN IN AREAS WHERE A SOUTH TO
SOUTHEAST FLOW ENHANCES RAINFALL. SINCE ANTECEDENT CONDITIONS ARE
DRY...FLOODING IS NOT EXPECTED ON THE MAIN STEM RIVERS AT THIS TIME.
THE ZONAL FLASH FLOOD GUIDANCE VALUES REMAIN HIGH WITH 6-HOUR VALUES
RANGING FROM 3.0 TO 4.2 INCHES. SOME PONDING OF WATER ON ROADWAYS
AND POOR DRAINAGE FLOODING MAY BE POSSIBLE. RESERVOIRS LEVELS ARE
EXTREMELY LOW FOR THE LATE SUMMER AND THE RAINFALL WILL BE
BENEFICIAL.
MAY HAVE SOME LINGERING SHOWERS WEDNESDAY MORNING THEN DRY WEATHER
IS EXPECTED INTO FRIDAY WITH OUR NEXT CHANCE COMING OVER THE WEEKEND.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR CTZ001-013.
NY...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR NYZ032-033-038>043-047>054-058>061-063>066-
082>084.
MA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR MAZ001-025.
VT...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/JPV
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...IRL/JPV
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Sep 17, 4:49 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 449 AM EDT MON SEP 17 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 449 AM EDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG AND GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. A WIND ADVISORY MAY NEED TO BE ISSUED WITH THE POSSIBILITY OF A HIGH WIND WATCH OR WARNING COULD BE NEEDED FOR SOME AREAS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS. THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND INTENSITY OF THE STORM SYSTEM SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in New York, 2012High Wind Watches in Vermont, 2012High Wind Watches in Connecticut, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.